Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
124 Doctors are Online

Pregnant. Taking steroid injections for UTI. Safe for fetal health?

I was admitted to hospital last weekend because of neglected uti . I was given steroid injections but cant help worry about the affest this will have on my unborn child. Needless to say I made a full recovery and didnt need the steroids after all. Did i make the wrong choice in accepting them. I had my reservations but was told it was for my baby and not for me!!!
Asked On : Tue, 23 Oct 2012
Answers:  1 Views:  100
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
OBGYN 's  Response
HELLO THERE.


THE STEROID GIVEN TO YOU WAS NOT FOR THE TREATMENT OF UTI.

NO DOCTOR WOULD PRESCRIBE STEROID FOR UTI.

THE REASON BEHIND GIVING STEROID WAS TO PROTECT YOUR BABY IF YOU LAND INTO PRETERM LABOUR.

UTI OR ANY INFECTIONS IN PREGNANCY CAN LEAD TO PREMATURE LABOUR.

IF YOUR PREGNANCY IS LESS THAN 34 WEEKS THEN IN THE EVENT YOU DELIVER , YOUR BABY'S LUNG WONT BE MATURE ENOUGH TO ADAPT TO THE EXTERNAL ENVIRONMENT. USE OF STEROID INJECTION HELPS ACCELERATE THE PROCESS OF LUNG MATURATION IN THE BABY SO THAT INCASE YOU DELIVER, YOUR BABY HAS A GOOD OUTCOME. YOUR DOCTOR TOOK IT AS PRECAUTIONARY STEP AND MIGHT HAVE FELT THAT YOU MAY LAND INTO PRETERM PREMATURE LABOUR DUE TO NEGLECTED UTI AND SO DECIDED TO GIVE YOU STEROID.

STEROID GIVEN FOR THE BABY NOT ONLY MATURE THE LUNGS OF THE BABY BUT ALSO PREVENT INTRAVENTRICULAR HAEMORRHAGE (BRAIN HAEMORRHAGE) AND RESPIRATORY DISTRESS SYNDROME.

THESE STEROIDS ARE BETAMETHASONE OR DEXAMETHASONE. YOU CAN ASK YOUR DOCTOR IF YOU WERE GIVEN THIS.

SO DO NOT WORRY, IT WONT HAVE ANY SIDE EFFECTS ON YOUR BABY IF IT WAS BETAMETHASONE/ DEXAMETHASONE STEROID.

I HOPE I HAVE ANSWERED YOUR QUERY.

TAKE CARE.
Answered: Wed, 24 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor